MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISURE PASSIVE FIXATION, DF-4 CONNECTOR; DEFIBRILLATION LEAD

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISURE PASSIVE FIXATION, DF-4 CONNECTOR; DEFIBRILLATION LEAD
Model Number LDP220Q/65
Medical Device Problem Codes High impedance (1291); High Capture Threshold (3266)
Health Effect - Clinical Codes Dizziness (2194); Discomfort (2330); Cardiac Perforation (2513)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product is registered as a combination product.The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the patient received an implantable cardioverter-defibrillator system implant on (b)(6) 2020.Upon device interrogation prior to discharge, the right ventricular (rv) lead impedance increased.At implant, the impedance was within normal limits.The rv lead impedance further increased when the patient laid down.The rv threshold was noted to also risen.The high voltage lead impedance was normal.The patient reportedly experienced a headache and pocket tenderness.X-ray testing was reviewed and the anteroposterior (ap) view appeared to be unchanged from the post-implant x-ray.The lateral view from the pre-discharge x-ray showed the lead to be pointing anterior in the rv.The physician suspected micro-perforation.A 2d echo was ordered, and nothing definitive was found.The physician was unsure whether micro-perforation occurred.Programming changes were also made to alleviate the risk of the patient receiving a vibratory alert for lead impedance prior to a scheduled lead revision procedure.During the procedure, the physician felt a little resistance when pulling the lead, lead, but he didn't know if that was because it was through the tissue, or just embedded in the tissue.The rv lead was successfully removed and replaced on (b)(6) 2020.The patient was stable.
 
Additional Manufacturer Narrative
As received, a complete lead was returned in one piece.The reported events of unacceptable threshold and high pacing impedance were not confirmed.Electrical testing did not find any indication of conductor fractures or internal shorts.A tip stiffness test was performed, and the results were within specification.Visual and x-ray inspections of the lead did not find any anomalies.All tines were intact and undamaged.

Brand Name
OPTISURE PASSIVE FIXATION, DF-4 CONNECTOR
Common Device Name
DEFIBRILLATION LEAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key10483055
Report Number2017865-2020-12944
Device Sequence Number19801531
Product Code NVY
UDI-Device Identifier05414734507455
UDI-Public05414734507455
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P950022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberLDP220Q/65
Device Catalogue NumberLDP220Q-65
Device Lot NumberA000091959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer11/20/2020
12/18/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date11/20/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR